When talking about asthma triggers with other people, no one would mention that certain medicines can be asthma symptoms triggers. And who in the world would think that medications cause asthma symptoms, when medications make people healthy, not ill? However, in reality, there are some medications that may trigger and worsen asthma symptoms. Before you commence with medication other than you're your asthma meds, you should inform your doctor about it.

Which Medicines make Asthma Worse?

Which Medicines make Asthma Worse?

Let us have a look at what medicines worsen asthma symptoms:

  1. Beta-Blockers Can Make Asthma Worse

    Beta-Blockers are commonly prescribed medications for cardiovascular conditions such as high blood pressure and arrhythmias. They are even prescribed as eye droplets as a treatment for glaucoma.

    However, beta-blockers do negative things to the lungs. Unlike albuterol that relaxes smooth muscles of the lungs, beta-blockers constrict those muscles and can thus worsen one's asthma.

    Luckily, newer beta-blockers tend not to cause any side effects to people with asthma that have to take them. This type of beta-blockers is called cardio-specific beta-blockers.

  2. Another Medicine Which Makes Asthma worse is Aspirin and Aspirin-like Medications

    Aspirin is probably the most known medication in the world. Aspirin and other Aspirin-like medicines are used for the treatment of various inflammations, muscle pains, cramps, headaches, migraines, joint pains, and they are also used for preventing heart attacks and strokes.

    However, certain people are allergic to Aspirin and if they take it they experience worsening of their asthma or allergy, and some even experience anaphylaxis.

    To prevent these side effects, certain medicines similar to Aspirin are recommended, such as Celebrex (celecoxib).

  3. Angiotensin Converting Enzyme Inhibitors (ACE Inhibitors) Also Makes Asthma Worse

    These medications are used for the treatment of high BP and heart failure. Common generic ACE inhibitors include ramipril, lisonopril, and all other drugs that end in -pril.

    Although ACE inhibitors show remarkable results in treating high BP, they often cause a nagging, dry cough and other respiratory side effects.

Also Read:

Written, Edited or Reviewed By:

, MD, FFARCSI

Last Modified On: July 5, 2017

Pain Assist Inc.

Pramod Kerkar
  Note: Information provided is not a substitute for physician, hospital or any form of medical care. Examination and Investigation is necessary for correct diagnosis.

Popular Video

Save

Symptom Checker

Hair Care

Irritable Bowel Syndrome

Weight Loss

Acne Health

Slideshow:  Home Remedies, Exercises, Diet and Nutrition

Find Pain Physician

Subscribe to Free ePainAssist Newsletters

By clicking Submit, I agree to the ePainAssist Terms & Conditions & Privacy Policy and understand that I may opt out of ePainAssist subscriptions at any time.

Copyright © 2017 ePainAssist, All rights reserved.

DMCA.com Protection Status